Alert archive / Kentucky / Wind Advisories in 2022

Wind Advisory 2, NWS Paducah, KY

February 16, 20224 states

NWS Paducah, KY issued this wind advisory at Feb 16, 2022, 3:37 AM CST for 4 states. It took effect at Feb 17, 2022, 1:45 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 3:37 AM CST (09:37 UTC)
In effect from
Feb 17, 2022, 1:45 AM CST
Expired
Feb 17, 2022, 8:05 PM CST
In force
18 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2798 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WWUS73 KPAH 160937
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
337 AM CST Wed Feb 16 2022

ILZ077-078-081>094-INZ081-082-085>088-KYZ001>022-MOZ087-109>112-
114-170000-
/O.NEW.KPAH.WI.Y.0002.220217T1200Z-220218T0000Z/
/O.CON.KPAH.WI.Y.0001.220216T1200Z-220217T0000Z/
Edwards-Wabash-Franklin-Hamilton-White-Jackson-Williamson-Saline-
Gallatin-Union-Johnson-Pope-Hardin-Alexander-Pulaski-Massac-
Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Fulton-Hickman-
Carlisle-Ballard-McCracken-Graves-Livingston-Marshall-Calloway-
Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-
Henderson-Daviess-McLean-Muhlenberg-Todd-Cape Girardeau-Butler-
Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Albion, Mount Carmel, West Frankfort, 
McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, 
Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, 
Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, 
Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, 
Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, 
Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, 
Cape Girardeau, Jackson, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
337 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

* WHAT...For today, south winds 15 to 20 mph with gusts up to 45
  mph expected. For Thursday, south winds 15 to 25 mph with gusts
  up to 50 mph expected.

* WHERE...Southwest Indiana, southeast Missouri, western Kentucky
  and southern Illinois.

* WHEN...For today, until 6 PM CST. For Thursday, from 6 AM to 6 
  PM CST.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...High profile vehicles and tractor trailers
  should use extra caution, especially on east-west oriented
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ075-076-080-MOZ076-086-100-107-108-170000-
/O.CON.KPAH.WI.Y.0001.220216T1200Z-220217T0000Z/
Jefferson-Wayne IL-Perry IL-Perry MO-Bollinger-Wayne MO-Carter-
Ripley-
Including the cities of Mount Vernon, Fairfield, Pinckneyville, 
Perryville, Marble Hill, Piedmont, Van Buren, and Doniphan
337 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...In Missouri, Perry, Bollinger, Ripley, Wayne MO and
  Carter Counties. In Illinois, Perry, Wayne and Jefferson 
  Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Small tree limbs could be blown down.

* ADDITIONAL DETAILS...High profile vehicles and tractor 
  trailers should use extra caution, especially on east-west 
  oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DRS
4 follow-up statements
381 
WWUS73 KPAH 170029
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
629 PM CST Wed Feb 16 2022

ILZ077-078-081>094-INZ081-082-085>088-KYZ001>022-MOZ087-109>112-
114-171200-
/O.EXP.KPAH.WI.Y.0001.000000T0000Z-220217T0000Z/
/O.CON.KPAH.WI.Y.0002.220217T1200Z-220218T0000Z/
Edwards-Wabash-Franklin-Hamilton-White-Jackson-Williamson-Saline-
Gallatin-Union-Johnson-Pope-Hardin-Alexander-Pulaski-Massac-
Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Fulton-Hickman-
Carlisle-Ballard-McCracken-Graves-Livingston-Marshall-Calloway-
Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-
Henderson-Daviess-McLean-Muhlenberg-Todd-Cape Girardeau-Butler-
Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Albion, Mount Carmel, West Frankfort, 
McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, 
Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, 
Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, 
Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, 
Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, 
Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, 
Cape Girardeau, Jackson, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
629 PM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...
...WIND ADVISORY FOR TODAY HAS EXPIRED...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Southwest Indiana, southeast Missouri, western 
  Kentucky and southern Illinois.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind gusts will fall below advisory level
  overnight, but are expected to rise again during the day ahead 
  of and behind a cold front on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ075-076-080-MOZ076-086-100-107-108-170130-
/O.EXP.KPAH.WI.Y.0001.000000T0000Z-220217T0000Z/
Jefferson-Wayne IL-Perry IL-Perry MO-Bollinger-Wayne MO-Carter-
Ripley-
Including the cities of Mount Vernon, Fairfield, Pinckneyville, 
Perryville, Marble Hill, Piedmont, Van Buren, and Doniphan
629 PM CST Wed Feb 16 2022

...WIND ADVISORY HAS EXPIRED...

Wind gusts are expected to fall below wind advisory criteria for
the rest of tonight, so the wind advisory today has been allowed
to expire for several counties in southeast Missouri and 
southern Illinois this Wednesday night. These counties include 
Perry, Bollinger, Wayne, Ripley and Carter counties in southeast 
Missouri, as well as Jefferson, Wayne and Perry counties in 
southern Illinois.

$$

Smith
615 
WWUS73 KPAH 170745
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
145 AM CST Thu Feb 17 2022

ILZ077-078-081>094-INZ081-082-085>088-KYZ001>022-MOZ087-109>112-
114-180000-
/O.EXT.KPAH.WI.Y.0002.220217T0745Z-220218T0000Z/
Edwards-Wabash-Franklin-Hamilton-White-Jackson-Williamson-Saline-
Gallatin-Union-Johnson-Pope-Hardin-Alexander-Pulaski-Massac-
Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Fulton-Hickman-
Carlisle-Ballard-McCracken-Graves-Livingston-Marshall-Calloway-
Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-
Henderson-Daviess-McLean-Muhlenberg-Todd-Cape Girardeau-Butler-
Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Albion, Mount Carmel, West Frankfort, 
McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, 
Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, 
Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, 
Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, 
Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, 
Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, 
Cape Girardeau, Jackson, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
145 AM CST Thu Feb 17 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected. 

* WHERE...Southwest Indiana, southeast Missouri, western 
  Kentucky and southern Illinois. 

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

* ADDITIONAL DETAILS...The highest wind gusts of 45 to 50 mph will
  occur across western Kentucky. Isolated higher gusts up to 55
  mph are possible here. Across southeast Missouri, southern
  Illinois, and southwest Indiana, peak wind gusts will be 40 to
  45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DWS
070 
WWUS73 KPAH 172035
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
235 PM CST Thu Feb 17 2022

ILZ075-076-080-MOZ076-086-100-107-108-180300-
/O.EXB.KPAH.WI.Y.0002.000000T0000Z-220218T0300Z/
Jefferson-Wayne IL-Perry IL-Perry MO-Bollinger-Wayne MO-Carter-
Ripley-
Including the cities of Mount Vernon, Fairfield, Pinckneyville, 
Perryville, Marble Hill, Piedmont, Van Buren, and Doniphan
235 PM CST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...In Missouri, Perry, Bollinger, Wayne, Carter and Ripley
  counties. In Illinois, Jefferson, Wayne and Perry counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The highest wind gusts of 45 mph are likely
  to occur east of the Mississippi River. Across southeast
  Missouri, peak wind gusts should be closer to 40 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ077-078-081>094-INZ081-082-085>088-KYZ001>022-MOZ087-109>112-
114-180300-
/O.EXT.KPAH.WI.Y.0002.000000T0000Z-220218T0300Z/
Edwards-Wabash-Franklin-Hamilton-White-Jackson-Williamson-Saline-
Gallatin-Union-Johnson-Pope-Hardin-Alexander-Pulaski-Massac-
Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Fulton-Hickman-
Carlisle-Ballard-McCracken-Graves-Livingston-Marshall-Calloway-
Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-
Henderson-Daviess-McLean-Muhlenberg-Todd-Cape Girardeau-Butler-
Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Albion, Mount Carmel, West Frankfort, 
McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, 
Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, 
Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, 
Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, 
Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, 
Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, 
Cape Girardeau, Jackson, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
235 PM CST Thu Feb 17 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Southwestern Indiana, southeastern Missouri, western 
  Kentucky and southern Illinois.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The highest wind gusts of 45 mph are likely
  to occur east of the Mississippi River. Across southeast
  Missouri, peak wind gusts should be closer to 40 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
223 
WWUS73 KPAH 180205
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
805 PM CST Thu Feb 17 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-180315-
/O.CAN.KPAH.WI.Y.0002.000000T0000Z-220218T0300Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
805 PM CST Thu Feb 17 2022

...WIND ADVISORY IS CANCELLED...

The Wind Advisory has been cancelled. Strong gusty winds will
continue through the evening, but gusts are no longer expected to
exceed 40 mph. The winds should gradually subside through the
remainder of the night.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:22 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 16, 3:22 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
322 AM CST Wed Feb 16 2022

.SHORT TERM...(Today through Friday night)
Issued at 322 AM CST Wed Feb 16 2022

Today's Wind Advisory looks good. KMDH actually just gusted to 40
mph, but that is considerably higher than anywhere else, so will
let the Advisory begin as planned at 6 AM. Used ConsShort winds
and wind gusts through the day and we may see our strongest gusts
this morning over southeast Missouri and southern Illinois.
Although we don't quite get to 40 mph in the east, looking at NAM
and GFS soundings, it looks like we should mix through a deep
enough layer to get close to criteria.

In collaboration with our southern and eastern neighbors we have
decided to issue a Wind Advisory for Thursday for all but the
Ozark Foothills and Perry through Wayne counties in southern
Illinois. Most of the available wind gust guidance has solid
35-45kt gusts over the southeastern two-thirds of the area, with
the strongest gusts over west Kentucky. Some consideration was
given to issuing a High Wind Watch, based on the environment, but
with precipitation expected through the day, the depth of mixing
will likely be limited, keeping the 50kt winds from reaching the
surface without convective help. Also, it will be difficult to
distinguish any 50+kt gusts from convective processes, so we
settled for a third period Advisory on top of today's Advisory.

On to QPF, WPC QPF has jumped up considerably from the last
forecast cycle especially over our far northwest counties. It now
has 1.5" overnight tonight and 3" total around KMVN. This is
beyond the high end of any other guidance, and has been bouncing
around significantly over the last few forecast cycles, so
confidence in this narrow band of 3" rainfall is quite low.
Elsewhere, 1-2" is forecast.

Ensemble guidance indicates that there will be extremely
anomalous moisture transport into the region and, therefore,
precipitable water values will be at or above climatological
maxes. Some heavy rainfall certainly is not out of the question
and certainly will be most likely along and north of the surface
low track. That track is likely to be along the northern border
of our area. Confidence in the low tracking through our area will
need to increase before we can consider issuing a Flood Watch.

Although SPC has expanded the Slight Risk area for Thursday to
cover our entire region, the greatest threat continues to be from
the Bootheel through west Kentucky in the 10 AM to 3 PM time
frame. Surface dewpoints continue to trend upward and now are
approaching 60 degrees along the southern border of the region. It
will be a race against time to see how much moisture we can get up
here ahead of the surface low/dry line, and that will determine
how much if any surface-based instability will develop.

Wind fields will be off the charts, but most of the extreme shear
will be beneath the low-level inversion. Even with the increased
dewpoints, any meager instability is likely to be elevated and
based above the inversion somewhere in the 900mb to 850mb layer.
This will effectively wipe out most of the insane shear. With
extreme winds not far off the surface, it will not be difficult
for any convective element to bring damaging winds to ground. The
00Z HREF indicates winds as high as 70kts will be possible mainly
from the Bootheel through west Kentucky. So, the primary concern
will be damaging winds in what will likely be some form of QLCS,
given the strong forcing expected. Of course, a brief tornado or
two cannot be ruled out, especially if we can eek out any surface-
based instability.

The latest guidance continues to push the precipitation east of
the region by 00Z Friday, well before temperatures can drop to
the freezing mark. Therefore, we continue to downplay any winter
concerns. There is still time for the deformation zone precipitation
and cold air to shift a bit farther south, but for now that is
not seen in the guidance.

.LONG TERM...(Saturday through Tuesday)
Issued at 322 AM CST Wed Feb 16 2022

In the wake of the departing system, zonal mid-level flow will
become established over the region. This will result in a period of
quiet weather from Friday through the upcoming weekend as well as a
warming trend in temperatures. By early next week, moist
southwesterly flow from the Gulf of Mexico will increase. This will
bring a return of rain chances from Monday into Tuesday. The airmass
advecting into the forecast area early next week will be quite
moist, and locally heavy rain will be possible by the end of the
forecast period on Tuesday night.

At the surface, chilly Canadian high pressure will briefly build
over the region Friday into Saturday. This will bring a shot of
seasonably chilly temperatures, with high temperatures Friday
reaching the upper 30s to middle 40s and middle 40s to middle 50s on
Saturday. By Sunday, the surface high pressure will move east the
region, and southerly return flow will increase. This will bring
another period of well above normal temperatures. High temperatures
Sunday and Monday will reach the upper 50s to lower 60s. Tuesday
will be even warmer, with widespread high temperatures in the middle
to upper 60s.

As mentioned earlier, a long period of anomalously moist air (PWAT
values in the 90th percentile via the NAEFS guidance) will advect
over the region from the Gulf of Mexico from Monday through Tuesday.
While forcing looks rather weak at this time, this airmass will flow
relatively parallel to a stationary boundary to our north and west.
Combined with ripples of mid-level vorticity embedded within the
southwest flow, periods of rain...some possibly heavy...are
possible. Current QPF during this period ranges from around 1" in
the north to nearly 2" along the AR/TN borders.

&&

.AVIATION...
Issued at 553 PM CST Tue Feb 15 2022

VFR conditions are forecast through Wednesday. Strong southerly
winds will be the main concern through the forecast period. South
winds will pick up to around 15 knots with gusts into the 20s
tonight, then increase to near 20 knots with gusts into the 30s on
Wednesday. Maintained a mention of low level wind shear most of
tonight and early Wednesday morning. Low VFR ceilings will spread
across the region from the west on Wednesday.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 6 AM this morning to 6 PM CST this evening
     for ILZ075>078-080>094.

     Wind Advisory from 6 AM to 6 PM CST Thursday for ILZ077-078-
     081>094.

MO...Wind Advisory from 6 AM this morning to 6 PM CST this evening
     for MOZ076-086-087-100-107>112-114.

     Wind Advisory from 6 AM to 6 PM CST Thursday for MOZ087-109>112-
     114.

IN...Wind Advisory from 6 AM this morning to 6 PM CST this evening
     for INZ081-082-085>088.

     Wind Advisory from 6 AM to 6 PM CST Thursday for INZ081-082-
     085>088.

KY...Wind Advisory from 6 AM this morning to 6 PM CST this evening
     for KYZ001>022.

     Wind Advisory from 6 AM to 6 PM CST Thursday for KYZ001>022.

&&

SHORT TERM...DRS
LONG TERM...DWS
AVIATION...RJP
Hazardous weather outlook, Feb 15, 3:34 PM CST, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
334 PM CST Tue Feb 15 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-162145-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
334 PM CST Tue Feb 15 2022

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

South winds may gust 30 to 45 mph Wednesday and Thursday. A wind
advisory is in effect for the wind gust potential on Wednesday.

A strong storm system will bring heavy rainfall and severe weather
potential to the region Wednesday night and mainly Thursday. The
heavy rainfall threat is likely to be limited to northern portions
of southeast Missouri and southwest Illinois where up to two
inches of rainfall is expected. This could result in some nuisance
flooding issues. The severe threat continues to be limited by a
lack of robust instability, but given the strength of the wind
fields, some damaging winds will be possible mainly over the
southern half of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation cannot be completely ruled out Thursday mainly
over southeast Missouri and west Kentucky.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:44 AM CSTRiver Flood WarningPAHWayne, White4 days
Feb 16, 8:44 AM CSTRiver Flood WarningPAHGallatin, Wayne, White26 days

Nearby

Wind Advisories in Kentucky, 2022Wind Advisories in Illinois, 2022Wind Advisories in Missouri, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.